Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') in organophosphate poisoning

Report of a case

Ming Hsi Wang, Chuen Den Tseng, Shyi Yann Bair

Research output: Contribution to journalArticle

31 Citations (Scopus)

Abstract

1. A 63-year-old woman presented with drowsy consciousness and dyspnea, followed by respiratory failure, after taking a bottle of parathion for suicide. 2. Sinus tachycardia was noted initially by ECG and Q-T interval prolongation with pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') occurred on the third day of admission. 3. Torsade de pointes was relieved by magnesium sulfate and atropine sulfate intravenously. Q-T interval returned to normal on the fifth day of admission. 4. Practicing physicians should be aware of this uncommon type of cardiac toxicity caused by organophosphate poisoning, Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia.

Original languageEnglish (US)
Pages (from-to)587-590
Number of pages4
JournalHuman and Experimental Toxicology
Volume17
Issue number10
DOIs
StatePublished - Oct 1998
Externally publishedYes

Fingerprint

Organophosphate Poisoning
Parathion
Torsades de Pointes
Magnesium Sulfate
Organophosphates
Bottles
Electrocardiography
Atropine
Tachycardia
Toxicity
Sinus Tachycardia
Consciousness
Respiratory Insufficiency
Dyspnea
Suicide
Physicians
Cardiotoxicity

Keywords

  • Organophosphate poisoning
  • Q-T prolongation
  • Torsade de pointes

ASJC Scopus subject areas

  • Toxicology
  • Health, Toxicology and Mutagenesis

Cite this

Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') in organophosphate poisoning : Report of a case. / Wang, Ming Hsi; Tseng, Chuen Den; Bair, Shyi Yann.

In: Human and Experimental Toxicology, Vol. 17, No. 10, 10.1998, p. 587-590.

Research output: Contribution to journalArticle

@article{7e38284450d946f29e5abea956e8d90d,
title = "Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') in organophosphate poisoning: Report of a case",
abstract = "1. A 63-year-old woman presented with drowsy consciousness and dyspnea, followed by respiratory failure, after taking a bottle of parathion for suicide. 2. Sinus tachycardia was noted initially by ECG and Q-T interval prolongation with pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') occurred on the third day of admission. 3. Torsade de pointes was relieved by magnesium sulfate and atropine sulfate intravenously. Q-T interval returned to normal on the fifth day of admission. 4. Practicing physicians should be aware of this uncommon type of cardiac toxicity caused by organophosphate poisoning, Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia.",
keywords = "Organophosphate poisoning, Q-T prolongation, Torsade de pointes",
author = "Wang, {Ming Hsi} and Tseng, {Chuen Den} and Bair, {Shyi Yann}",
year = "1998",
month = "10",
doi = "10.1191/096032798678907892",
language = "English (US)",
volume = "17",
pages = "587--590",
journal = "Human and Experimental Toxicology",
issn = "0960-3271",
publisher = "SAGE Publications Inc.",
number = "10",

}

TY - JOUR

T1 - Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') in organophosphate poisoning

T2 - Report of a case

AU - Wang, Ming Hsi

AU - Tseng, Chuen Den

AU - Bair, Shyi Yann

PY - 1998/10

Y1 - 1998/10

N2 - 1. A 63-year-old woman presented with drowsy consciousness and dyspnea, followed by respiratory failure, after taking a bottle of parathion for suicide. 2. Sinus tachycardia was noted initially by ECG and Q-T interval prolongation with pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') occurred on the third day of admission. 3. Torsade de pointes was relieved by magnesium sulfate and atropine sulfate intravenously. Q-T interval returned to normal on the fifth day of admission. 4. Practicing physicians should be aware of this uncommon type of cardiac toxicity caused by organophosphate poisoning, Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia.

AB - 1. A 63-year-old woman presented with drowsy consciousness and dyspnea, followed by respiratory failure, after taking a bottle of parathion for suicide. 2. Sinus tachycardia was noted initially by ECG and Q-T interval prolongation with pleomorphic ventricular tachyarrhythmia ('Torsade de pointes') occurred on the third day of admission. 3. Torsade de pointes was relieved by magnesium sulfate and atropine sulfate intravenously. Q-T interval returned to normal on the fifth day of admission. 4. Practicing physicians should be aware of this uncommon type of cardiac toxicity caused by organophosphate poisoning, Q-T interval prolongation and pleomorphic ventricular tachyarrhythmia.

KW - Organophosphate poisoning

KW - Q-T prolongation

KW - Torsade de pointes

UR - http://www.scopus.com/inward/record.url?scp=0031754757&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031754757&partnerID=8YFLogxK

U2 - 10.1191/096032798678907892

DO - 10.1191/096032798678907892

M3 - Article

VL - 17

SP - 587

EP - 590

JO - Human and Experimental Toxicology

JF - Human and Experimental Toxicology

SN - 0960-3271

IS - 10

ER -